MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE 24 BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE 24 BIO INDICATOR; INDICATOR, BIOLOGICAL
Model Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: sterrad 100s sterilizer, serial #: unknown.Initial reporter phone #: (b)(6).(b)(4).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100s cycle.The bi was incubated for 24 hours.The chemical indicator (ci) changed color correctly.The previous and subsequent bi results were both negative.The affected load was partially released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
D4.Expiration date: correction from 3/31/2020 to 5/31/2020.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of lot number, system risk analysis (sra), visual analysis, and retains analysis.¿ the dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.¿ trending analysis by lot number was reviewed six months prior to the complaint open date and trending was not exceeded.¿ the sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." ¿ the cyclesure® 24 bi was not returned for visual inspection.¿ thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.¿ an issue with sterrad® performance is unlikely as test cycles passed and the chemical indicator disc changed correctly.The assignable cause could not be verified.It is unlikely the suspected positive bi was caused by a manufacturing issue as the retains analysis met functional specification, dhr review found no anomalies that would contribute to a positive bi result and lot history review found trending was not exceeded in this lot.The customer was sent a letter to address the released load.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CYCLESURE 24 BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9818853
Report Number2084725-2020-00021
Device Sequence Number13756315
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number14324
Device Catalogue Number14324
Device Lot Number16819029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1